It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bowel Disorders Message Board

  • Worried! What are these symptoms referring to???

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 11-11-2020, 06:00 PM   #1
    sahashd
    (male)
     
    sahashd's Avatar
     
    Join Date: Nov 2020
    Posts: 2
    sahashd HB User
    Unhappy Worried! What are these symptoms referring to???

    Hi everyone,

    Recently, I have been experiencing some very weird symptoms. 5 weeks ago I began experiencing diarrhea and constipation like i would be constipated on monday and tuesday, but diarrhea on wednesday. I started taking some metamucil, a fiber supplement, and it helped ease the constipation. But then, I noticed that my stools were thinner than usual, about half an inch in diameter. Of course I searched it up on Google and the results show up: colon cancer. I panicked. At that time, I had no other symptoms, no loss of appetite or pain in the abdomen. The next few days, some bright red stuff was in my stools. I thought it was blood and panicked again. The red stuff was solid though, and not a lot, but when I used a toothpick and smudged it against toilet paper, it looked like blood.

    I called my family doctor and told her my symptoms, she told me it probably was some parasite and ordered a blood test and a stool test for parasites. Both the tests came back negative and she told me it was all normal. Though I was still worried about colon cancer. I am in my early 20s and she told me that this cancer rarely occurs at my age.

    I was still optimistic, however. This week I experienced some general pain around my intestines, especially in the morning. My bowel habits were generally normal, and I reduced my intake of metamucil. The pain lasted for a few days, so I took some pepeto-bismol, the pink liquid. The pain eased, but there was something else: black stool. The stool was tar black, and I dont know if it is bleeding in the colon or because of the medicine. I am desperately waiting for answers. Please respond.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 11-11-2020, 07:02 PM   #2
    4given1
    Veteran
    (female)
     
    Join Date: May 2002
    Posts: 324
    4given1 HB User
    Re: Worried! What are these symptoms referring to???

    You can relax! Pepto will absolutely turn your stool black. It will go back to normal a couple days after you stop using it.

     
    Reply With Quote
    Old 11-11-2020, 10:12 PM   #3
    quincy
    Senior Veteran
    (female)
     
    quincy's Avatar
     
    Join Date: Apr 2003
    Location: Winnipeg, Canada
    Posts: 5,848
    quincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB User
    Re: Worried! What are these symptoms referring to???

    Good you had stool samples done.
    I suggest you get set up for a colonoscopy.... a visual is better at showing what's going on in there.

    Could be ulcerative colitis, Crohn's, diverticulitis, IBS with hemorrhoids....etc.

    The pepto will turn stools black.

    Get a referral to a gastroenterologist and request a colonoscopy. Guessing and worrying isnt going to change the actual reality. Best to find out the why.

    q
    __________________
    It's all a matter of perspective!
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

     
    Reply With Quote
    Old 11-12-2020, 02:42 PM   #4
    pcmacd
    Newbie
     
    pcmacd's Avatar
     
    Join Date: Nov 2020
    Location: MESA
    Posts: 2
    pcmacd HB User
    Re: Worried! What are these symptoms referring to???

    The black stool is a side effect of pepto bismol (I think it is zinc phenosulfonate causes it?)

    A 1/2" diameter stool is often considered healthy.

    Metamucil is good stuff, and so is its competitor made from citrus fiber. There are other laxatives that are much gentler than the common stuff, including Senokot, and this little red and white capsule that looks like a football whose name I can never remember.

     
    Reply With Quote
    Old 12-10-2020, 08:42 PM   #5
    sahashd
    (male)
     
    sahashd's Avatar
     
    Join Date: Nov 2020
    Posts: 2
    sahashd HB User
    Red face Colon Problems, could it be colon cancer?

    Hi everyone,


    Lately (in the past month) I had been experiencing some strange symptoms right after a camping trip. I remember the day when I returned home I had several bouts of diarrhea, but then constipation followed for half a week, the only way I got the stool out was by drinking metamucil- a fiber laxative. The stool however was a bit thin in width, though at first I thought this was regular. Then, for the next 2 weeks I had loose bowel movements and mild constipation altering with one another. Also, on the days I had constipation, the stool became skinnier towards the end and I felt like my bowel did not empty completly. Then one day I had some red stuff in my stool, I was really freaked out. It looked really like blood, athough it could have been a red pepper or something I had ate the day before. I searched up these sympotms and of course, colon cancer came up. I immediatly scheduled a visit with my family doctor and the doctor ordered a parasite test and a blood test. Both of the tests were regular, but my symptoms persisted and my doctor told me to take probiotics for a month.

    With the probiotics, my constipation was eased; I did not have to take metamucil anymore to defecate, although my stool was still oddly skinny and I had a feeling my bowels did not empty fully. Diarrhea was still present, however, but there wasn't red stuff in my stool anymore.

    I am still worried about colon cancer, though I am still in my 20s, could anyone please tell me what these symptoms are referring to? Or the possibility this might be cancer?

    Thanks

     
    Reply With Quote
    Old 12-11-2020, 06:58 AM   #6
    JohnR41
    Senior Veteran
    (male)
     
    Join Date: Sep 2008
    Location: Florida, U.S.A.
    Posts: 2,521
    JohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB User
    Re: Worried! What are these symptoms referring to???

    It seems your strategy is to take fiber supplements rather than eat a high fiber diet. That being the case, I assume it's likely you are overweight and possibly on a high protein diet. High protein diets are known to be low in fiber.

    All the high protein diets like Atkins, Keto and others are very bad for your health long term. You can lose weight in the beginning and that causes people to think it must be healthy. But it's not. And it's not healthy to rely on fiber supplements. Fiber supplements will never get to the root of your problem.

    Depending on your size, you need anywhere from 30 to 35 grams of fiber per day from natural whole foods. Foods like fresh vegetables, fresh fruit, whole grains, legumes, nuts and seeds.

    These phony diets will tell you to eat lots of the foods I mentioned, but that's after they tell you to eat all the animal protein you want. The problem is: You can't have it both ways.

     
    Reply With Quote
    The Following User Says Thank You to JohnR41 For This Useful Post:
    sahashd (12-12-2020)
    Reply Reply

    Tags
    colon cancer



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:16 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!